MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RGX 3 PEG SER A PATELLA 31MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. RGX 3 PEG SER A PATELLA 31MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical devices: vngd ps open por fmrl rt 67.5 catalog#: 184510 lot#: 184500.E1 vngd ps tib brg 71/75x12 catalog#: ep-183642 lot#: 004570.Bmet regenx pri tib tray 71mm catalog#: 141273 lot#: 848410.Biomet finned pri stem 40mm catalog#: 141314 lot#: 943120.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a right knee revision nearly five years post-implantation due to patella implant fracture.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No devices or photos were received; therefore, the condition of the components is unknown.The dhr was reviewed and no discrepancies relevant to the reported event were found.Primary operative notes does not suggest any intra operative complications.Revision operative notes state that one of the patella peg was fractured, 2nd one was half broken and third one is intact.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.Actions were initiated to address the issue of risk of fracture was not included in the rmf.The product has since been recalled.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Update: b4, d9, g3, g6, h2, h3, and h10.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned device found signs of being implanted with wear, discoloration, foreign material, and one of the posts have fractured off.No update to root cause.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RGX 3 PEG SER A PATELLA 31MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10976524
Report Number0001825034-2020-04292
Device Sequence Number11560722
Product Code MBH
UDI-Device Identifier00880304554412
UDI-Public(01)00880304554412(17)200622(10)328680
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K083782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Model NumberN/A
Device Catalogue Number141356
Device Lot Number328680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/14/2021
02/26/2021
10/04/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/15/2021
03/25/2021
10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;